Alert archive / Georgia / Frost Advisories in 2006

Frost Advisory 9, NWS Charleston, SC

November 12, 20066 counties in Georgia

NWS Charleston, SC issued this frost advisory at Nov 12, 2006, 9:53 PM EST for 6 counties in Georgia. It took effect at Nov 13, 2006, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 9:53 PM EST (02:53 UTC)
In effect from
Nov 13, 2006, 3:00 AM EST
Expired
Nov 13, 2006, 9:00 AM EST
In force
6 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 130253
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EST SUN NOV 12 2006

GAZ099>101-114>116-118-137-138-131100-
/O.NEW.KCHS.FR.Y.0009.061113T0800Z-061113T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE
953 PM EST SUN NOV 12 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MID 30S ACROSS MUCH OF SOUTHEAST GEORGIA TONIGHT. SCATTERED 
FROST IS EXPECTED TO DEVELOP IN MANY AREAS...INCLUDING GLENNVILLE...
REIDSVILLE...METTER...STATESBORO...SPRINGFIELD...CLAXTON...HAGAN
AND PEMBROKE. FARTHER EAST...INCLUDING LUDOWICI...HINESVILLE AND
BLOOMINGDALE THE FROST MAY BE MORE PATCHY IN NATURE. FROST IS NOT
EXPECTED EAST OF INTERSTATE 95 IN CHATHAM...LIBERTY AND BRYAN
COUNTIES WHERE SLIGHTLY WARMER TEMPERATURES IN THE UPPER 30S AND
LOWER 40S ARE EXPECTED. THIS INCLUDES THE DOWNTOWN SAVANNAH AREA.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$
2 follow-up statements
000 
WWUS72 KCHS 130808
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
308 AM EST MON NOV 13 2006

GAZ099>101-114>116-118-137-138-131400-
/O.CON.KCHS.FR.Y.0009.000000T0000Z-061113T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE
308 AM EST MON NOV 13 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING 
FOR PARTS OF SOUTHEAST GEORGIA...

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MID TO UPPER 30S ACROSS PARTS OF SOUTHEAST GEORGIA THIS
MORNING. WEST OF INTERSTATE 95...PATCHY TO SCATTERED FROST IS
EXPECTED...ESPECIALLY IN SHELTERED LOCATIONS WHERE THE WIND STAYS
CALM. THIS INCLUDES GLENNVILLE...REIDSVILLE...METTER...
STATESBORO...SPRINGFIELD...CLAXTON...AND PEMBROKE. FARTHER
EAST...INCLUDING LUDOWICI...HINESVILLE AND BLOOMINGDALE THE FROST
SHOULD BE MORE PATCHY IN NATURE. FROST IS NOT EXPECTED EAST OF
INTERSTATE 95 IN CHATHAM...LIBERTY AND BRYAN COUNTIES WHERE
SLIGHTLY WARMER TEMPERATURES ARE EXPECTED. THIS INCLUDES THE
DOWNTOWN SAVANNAH AREA.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$

JRL
000 
WWUS72 KCHS 131344
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
844 AM EST MON NOV 13 2006

GAZ099>101-114>116-118-137-138-131445-
/O.EXP.KCHS.FR.Y.0009.000000T0000Z-061113T1400Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE
844 AM EST MON NOV 13 2006

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING 
FOR PARTS OF SOUTHEAST GEORGIA...

TEMPERATURES ACROSS THE REGION HAVE RISEN TO AROUND 40
DEGREES AND ARE TOO WARM TO MAINTAIN SCATTERED FROST. THUS WILL
ALLOW FROST ADVISORY TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 12, 9:37 PM EST, 16 minutes earlier.

Area forecast discussion, Nov 12, 9:37 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
937 PM EST SUN NOV 12 2006

.SHORT TERM /TONIGHT/...AN IMPRESSIVE NOREASTER DEVELOPING OFF THE
NC OUTER BANKS WL BE OF LITTLE CONSEQUENCE TO THE RGN TNGT AS IT
MEANDERS SLOWLY N UP THE MID-ATLC COAST. SPRAWLING HIGH PRES
CENTERED OVR THE OH VALLEY HAS BUILT S ACROSS THE TN AND MS VALLEYS
WITH A SECONDARY SFC RIDGE EXTENDING E THROUGH GA AND NRN FL.
DESPITE A FAIRLY GUSTY DAY...WINDS HAVE RAPIDLY DECOUPLED SINCE
SUNSET WITH MOST LOCATIONS NOW REPORTING CALM WINDS. THE ONLY
EXCEPTION IS ACROSS THE I-26 CORRIDOR WHERE A RESIDUAL PRESSURE
GRADIENT BTWN THE SFC RIDGE AND THE DVLPG LOW OFF THE NC OUTER BANKS
REMAINS. CALM/LGT WINDS AND CLR SKIES WILL PROMOTE SOLID RADIATIONAL
CONDITIONS FOR MOST AREAS TNGT.

13/02Z TEMPS WERE RUNNING SLGTLY BELOW MAV GUIDANCE PARTICULARLY IN
SE GA. THE 18Z MAV CO-OP GUIDANCE SHOWS TEMPS DROPPING INTO THE
LWR-MID 30S ACROSS FAR INTERIOR SE GA TNGT WHICH SEEMS REASONABLE
GIVEN THE EXPECTED RADIATIONAL AND SFC SETUP. WL LWR TEMPS FOR MOST
ZONE GROUPS WITH THE EVNG UPDATE AND ISSUE A FROST ADVISORY FOR MUCH
OF SE GA WITH THE ANTICIPATION OF SCATTERED FROST FORMING LATE. THE
ADVISORY MAY BE MARGINAL FOR LONG...BRYAN...LIBERTY AND CHATHAM
COUNTIES...BUT PATCHY TO SCATTERED FROST COULD OCCUR ACROSS THE FAR
WRN PORTIONS OF THOSE COUNTIES JUST BEFORE SUNRISE ESPECIALLY IN
SHELTERED AREAS. SCATTERED FROST IS ALSO LIKELY FROM JENKINS COUNTY
E TO ALLENDALE COUNTY BUT THE GROWING SEASON HAS ENDED IN THESE
AREAS SO AN ADVISORY WL NOT BE ISSUED. COULD SEE PATCHY FROST AS FAR
NE AS SAINT GEORGE AND WALTERBORO BUT A BIT MORE WIND IN THESE AREAS
WL KEEP TEMPS IN THE UPR 30S.
&&

.MARINE...WINDS AND SEAS CONTINUE TO SUBSIDE ACROSS THE WATERS THIS
EVNG. WILL DROP ALL REMAINING HEADLINES WITH THE EVNG FCST.
&&

.AVIATION...VFR THROUGH THE PERIOD.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FOR GAZ099>101-114>116-118-137-138 FROM
     3 AM TO 9 AM MONDAY.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Nov 12, 3:10 PM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EST SUN NOV 12 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-131200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
310 PM EST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATED IS NOT EXPECTED TODAY OR TONIGHT.

Nearby

Frost Advisories in Georgia, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.